Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Almost 1 week out. Dumping not sure ??



Recommended Posts

My surgery was December 28 .

So today I noticed after I ate I got a stomach pain . And had to use the rest room right after . Is this dumping ???

I tend to over think or stress so I’m trying not to do that about everything.

Share this post


Link to post
Share on other sites

What could you possibly be consuming that could lead to dumping? At that point after my RNY, I was allowed only Clear Liquids with NO sugar.

Share this post


Link to post
Share on other sites

Just now, Lindsayleigh86 said:

Lol you sound like my husband.. lol only Clear Liquids

😁 If you had only Clear Liquids, then I'm stumped.

Share this post


Link to post
Share on other sites

I have never dumped but I agree it doesn’t sound like it could be dumping. First of all you haven’t had any sugar or fat which are what usually cause dumping but also, I am pretty sure the symptoms of dumping are a little more severe than what you described.

Share this post


Link to post
Share on other sites

Did you vomit or have diarrhoea? Either of these can occur especially this soon after surgery. You’re healing & your digestive system has been cut & redirected. It’s all pretty sensitive at the moment & sometimes it just wants to get rid of whatever you’ve consumed really quickly in either direction.

As the others have said, dumping occurs as a result of consuming more sugar or fats than your body can manage. You’ll get cold sweats, heart palpitations, bloating, dizziness, etc. You usually feel unwell for a while (more than an hour).

https://www.urmc.rochester.edu/encyclopedia/content.aspx?ContentTypeID=134&ContentID=107

Share this post


Link to post
Share on other sites

My stool isn’t hard and I’m assuming it’s cause I’m on liquids still. But no vomit . I just got a horrible stomach pain and then used the rest room . I think I’m freaking myself out about the idea of dumping .

thank you soo much .

Share this post


Link to post
Share on other sites

Loose bowel motions are ok - all that liquid you’re consuming. You’re lucky you haven’t experienced the sudden, very unexpected, no warning signal watery diarrhoea. I got up to pee took a couple of steps then gush. Very unpleasant & embarrassing.

Expect some constipation (may persist for months) but don’t worry until it gets to three or more days then take something. You aren’t consuming much that needs to be evacuated every day especially to begin with.

Share this post


Link to post
Share on other sites

No, your stomach is just healing. You should be eating liquids only at this point. Your stomach just went through a major trauma and your digestive system wasn't used for a couple of days during/after surgery, so it's all figuring out how to work again. You will likely not get dumping syndrome . It's not very common. Avoid high load fat and sugary excessive meals once you're back on food and you'll be fine.

Share this post


Link to post
Share on other sites

not dumping. Dumping involves an hour or more of chills, sweating, heart palpitations.

about 30% of RNY patients dump. It's much less common in sleeve patients. I've never dumped, and most of us RNY patients don't.

as others have said, it's due to eating too much sugar in one sitting (and for some people, fat). It can be controlled by limiting (or avoiding) whatever it is that sets it off (sugar or fat).

your issue just sounds like a normal thing that some of us go through the first few weeks after surgery when we're healing and/or trying to figure out what our new stomachs will tolerate.

Share this post


Link to post
Share on other sites

I had diarrhea for a while, some of it uncontrollable, after surgery. Could it be that?

Share this post


Link to post
Share on other sites

@catwoman7. I’ve read so much of it , and then my stomach hurts or like I wrote and I freaked out. Not gonna lie I’m scared of having it .

thank you I think you and everyone else is right and I just need to take it day by day . See my surgon for my one week post op apt . So hopefully he says im doing ok .

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×